MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD 0.5ML SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD 0.5ML SYRINGE; PISTON SYRINGE
Model Number 328520
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 5 bd 0.5ml syringes were unable to inject insulin.The following information was provided by the initial reporter: consumer reported found 5 that clogged during injection.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 1102583.All inspections and challenges were performed per the applicable operations qc specification.There were zero (0) notifications noted that pertained to the complaint.H3 other text : see h.10.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 1/6/2022.H.6.Investigation: customer returned (2) 0.5ml, 31 gauge, 6mm syringes from lot 1102583.The syringes were visually inspected and no defects were found.The needles had not been bent.The syringes were both used to draw water in order to test their functionality.Water could be drawn into and expelled from the syringes without issue.The syringes featured no damage and functioned as intended.A review of the device history record was completed for batch# 1102583.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples received, bd was unable to confirm the customer¿s indicated failure of needle clogs.Root cause cannot be determined at this time as the issue is unconfirmed.H3 other text : see h.10.

Brand Name
BD 0.5ML SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12981069
Report Number1920898-2021-01298
Device Sequence Number11835025
Product Code FMF
UDI-Device Identifier00681131138369
UDI-Public00681131138369
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2026
Device Model Number328520
Device Catalogue Number328520
Device Lot Number1102583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer12/15/2021
01/21/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date01/05/2022
01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown